Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Throat pain, coughing, hoarse voice, pain on breathing. Should I take medications?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2447 Questions
Hi, i am having throat pain since last 5 or 6 days while XXXXXXX birthing and cuffing and voicing loud, Pls help me what needs to be done, and shall i take any medicine or consult any ENT doctor.
is it normal throat infection and symptoms of any major illness.
Pls reply
Posted Wed, 2 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 2 hours later

Thank you for your query.

1. Throat pain while taking XXXXXXX breaths, coughing and shouting is due to a sore throat caused by an Acute Pharyngitis. Acute pharyngitis is commonly due to straining such as with coughing and shouting, or acid reflux if there is no fever. Fever signifies a viral or bacterial infection.

To differentiate these conditions you must get your throat examined by a local ENT Specialist. This is a clinical examination, possible only on direct examination. There is no standard definition / description of a normal throat.

You should avoid exposure to tobacco and alcohol if you take any. Start a medicated gargle such as Betadine or Tantum. If not, at least warm saline gargles. You may start a cough mixture such as Honitus. Further medication such should be under the supervision of a doctor.

If your cough is dry, it is more likely to be an allergy or common viral infection rather than a serious illness. You may find relief with anti allergy medications like antihistamines.

Hope, I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor